MAUDE Adverse Event Report: STRYKER GMBH L COMPRESSION PROFILE PLATE, T-SHAPE, BEVELLED, NARROW, RIGHT, 6 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH L COMPRESSION PROFILE PLATE, T-SHAPE, BEVELLED, NARROW, RIGHT, 6 HOLES; PLATE, FIXATION, BONE
Model Number 57-13150
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "on (b)(6) 2020, the patient was admitted to the hospital due to fracture of the first toe bone.On (b)(6) 2020, the patient was treated with plate combined with kirschner wire internal fixation, and was discharged after improvement.The doctor ordered regular review in the outpatient department.On (b)(6) 2021, the patient came to the outpatient department of our hospital due to the discomfort of the surgical site.The film showed that the plate was broken, and he was hospitalized immediately.On (b)(6) internal fixation was removed and kirschner wire was used for internal fixation.Postoperative condition is stable.The incident led to a second operation.".
 
Additional Manufacturer Narrative
Correction: please refer to d4 lot number.The reported event could not be confirmed, since the breakage of the reported t-shaped plate could not be confirmed.A device inspection was not possible since the affected device was not returned.The review of the received x-ray has shown that the shape of the visible broken plate does not correspond with the shape of the reported catalog # 57-13150.The reported plate is a t-shaped device, while on the x-ray an unknown 2-row plate is visible.Requests for clarification to the customer were made but no additional information that would clarify the discrepancy between reported plate and visible plate was made available.The only provided additional information in this relation was that no x-ray can be provided by the hospital.Therefore no further evaluation is possible.Based on the provided information was the patient not compliant with the mobilization instructions from the surgeon.The cause of the plate fracture was finally determined to be caused by the patient walking with heavy load in advance during the convalescence period.A review of the device history was not possible because the communicated lot number was invalid.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "on (b)(6)2020, the patient was admitted to the hospital due to fracture of the first toe bone.On (b)(6),2020, the patient was treated with plate combined with kirschner wire internal fixation, and was discharged after improvement.The doctor ordered regular review in the outpatient department.On (b)(6) 2021, the patient came to the outpatient department of our hospital due to the discomfort of the surgical site.The film showed that the plate was broken, and he was hospitalized immediately.On (b)(6), internal fixation was removed and kirschner wire was used for internal fixation.Postoperative condition is stable.The incident led to a second operation.".

Brand Name
L COMPRESSION PROFILE PLATE, T-SHAPE, BEVELLED, NARROW, RIGHT, 6 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13018917
Report Number0008031020-2021-00499
Device Sequence Number17440460
Product Code HRS
UDI-Device Identifier04546540243201
UDI-Public04546540243201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number57-13150
Device Catalogue Number57-13150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight78 KG